Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 23, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 17, 2000, 9:49 PM EDT for Moore County, North Carolina. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 17, 2000, 9:49 PM EDT (01:49 UTC)
- Expired
- Apr 17, 2000, 10:20 PM EDT
- In force
- 31 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Moore County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 17, 10:10 PM EDT | Thunderstorm Wind 50 E | Carthage, NC | Trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 17, 7:30 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 365 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1652 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KRAH 180148 SVRRDU NCC125-180220- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 949 PM EDT MON APR 17 2000 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MOORE COUNTY IN NORTH CAROLINA * UNTIL 1020 PM EDT * AT 947 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR WEST END... MOVING NORTHEAST AT 30 TO 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EASTWOOD AND WHISPERING PINES BY 955 PM EDT CARTHAGE BY 1005 PM EDT LARGE HAIL AND INTENSE LIGHTNING ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! RFG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 9:45 PM EDT, 4 minutes earlier.
Area forecast discussion, Apr 17, 9:45 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH, NC 945 PM EDT MON APR 17 2000 ...CLUSTERS OF THUNDERSTORMS WITH FREQUENT LIGHTNING AND HEAVY RAIN FOR SEVERAL MORE HOURS... THE SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT THROUGH 12 AM FOR THE SOUTH HALF OF CENTRAL NORTH CAROLINA. SO FAR... WE HAVE HAD REPORTS OF DIME SIZE HAIL ABOUT 900 PM FROM SEVERAL LOCATIONS AROUND WADESBORO IN ANSON COUNTY AND MARBLE HAIL REPORTS FROM ELLERBE IN RICHMOND COUNTY. FREQUENT LIGHTNING HAS BEEN CAUSING PROBLEMS AS WELL. THE STORMS SEEM TO BE SPREADING OUT INTO AN MCS... HEAVY RAIN PRODUCER. THE UPPER LOW IS PROGRESSING SE OVER WESTERN NORTH CAROLINA AND WILL DRIFT OVER THE CENTRAL SECTIONS OVERNIGHT. WE THINK THE MAIN THREAT OVERNIGHT WILL BE POTENTIAL 0.75 TO 1.00 INCH HAIL ON AN ISOLATED BASIS IN AND NEAR THE WATCH AREA THROUGH 12 AM... WITH HEAVY RAIN POTENTIAL AND FREQUENT LIGHTNING THREAT OVERNIGHT. COUNTY FLASH FLOOD GUIDANCE NUMBERS ARE FAIRLY HIGH... SO THREAT WILL LIKELY BE MORE URBAN FLOODING. ZONES ARE ALREADY OUT AND WILL BE UPDATED AGAIN TOWARD 12 AM. .RAH... SEVERE THUNDERSTORM WATCH THROUGH 12 AM FOR THE SOUTHERN HALF OF CENTRAL NORTH CAROLINA. BADGETT/RFG
In the hours before
Local storm report, Apr 17, 9:16 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
913 PM EDT SUN APR 16 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 PM WADESBORO NC .75 INCH HAIL
04/17/00 ANSON DIME SIZE HAIL AT
WADESBORO AND SEVERAL OTHER
LOCATIONS AROUND THE CITY AND
COUNTY/ NUMEROUS LIGHTNING
STRIKES REPORTEDThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 8:41 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 34 min |
| Apr 17, 9:15 PM EDT | Severe Thunderstorm Warning | RAH | Richmond | 30 min |
| Apr 17, 10:08 PM EDT | Severe Thunderstorm Warning | RAH | Granville | 47 min |
| Apr 17, 10:12 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 33 min |
| Apr 17, 10:26 PM EDT | Severe Thunderstorm Warning | RAH | Durham | 34 min |
| Apr 17, 10:32 PM EDT | Severe Thunderstorm Warning | RAH | Lee | 18 min |
| Apr 17, 10:44 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Wake | 46 min |
| Apr 17, 11:07 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 23 min |
| Apr 17, 11:35 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 30 min |
| Apr 17, 11:40 PM EDT | Severe Thunderstorm Warning | RAH | Franklin | 35 min |
| Apr 18, 12:24 AM EDT | Severe Thunderstorm Warning | RAH | Sampson | 31 min |
| Apr 18, 12:55 AM EDT | Severe Thunderstorm Warning | RAH | Wayne | 35 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.